• frustrated frustrated
    June 19, 2008
    why do i sweat heavily when I take Oxycodone hcl er
    frustrated frustrated
    June 19, 2008

FROM OUR EXPERTS

  • Christina Lasich, MD
    Health Pro
    June 20, 2008
    Christina Lasich, MD
    Health Pro
    June 19, 2008

    Sometimes people do sweat when taking opioid pain medications like methadone and oxycodone. The best solution I have found for my patients is hydroxyzine (Vistaril) which is a type of anti-histamine. In fact many side effects from opioids respond to hydroxyzine such as: nausea, headaches, itchiness, and sweating.

     

    Talk to your doctor. If the side effects from pain medication are worse than the pain, then reducing the doseage or switching medications is the best option.

     

    Dr. Christina Lasich, MD

    • Laurie
      March 22, 2010
      Laurie
      March 22, 2010

      Thank you so much for your posting.  I too, sweat from taking methadone and norco for chronic pain.  Using the Vistaril (Atarax) has helped me considerably and I can't thank you enough for answering this quiestion for someone else, as it helped me too. 

      READ MORE
    • Christina Lasich, MD
      March 22, 2010
      Christina Lasich, MD
      Health Pro
      March 22, 2010

      You are welcome. Additionally, certain opioids like hydromorphone and fentanyl tend to cause the least amount of histamine release and side-effects in some people.

       

      Dr. Christina Lasich, MD

      READ MORE
    • AndyC
      August 19, 2010
      AndyC
      August 19, 2010

      Would cetrizine work as well?

      READ MORE
    • patty
      October 03, 2013
      patty
      October 03, 2013

      I can't take anti- histamine's. So ( vistaril) is not for me , anti- histamine's  speed up my heart. I am menapausal , but  this is miserable, I can't move about with out sweating so badly I get red faced and so hot I feel sick. I really need a pain med I have Severe Degenerative Disk Disease. I'm fused in my lower back an working on my 4 the surgery. Please!! Help me with a medication that won't make me more miserable than I already am.  I have tried to stop the meds but I can't function so I'm stuck.  And my disk deterioration isint going to go away. I'm 55 years old  

       

      Thanks for listening.  Patty

      READ MORE
    • RayeAngela
      January 08, 2014
      RayeAngela
      January 08, 2014

      A few months ago I had to return to pain management. (New Doctor) I was placed on 30mgs. of Oxycontin twice a day due to the fact that for several years I was taking regular doses of Oxycodone/APAP 10mgs. q4-6 prn. The Oxy's started me sweating, but not severely, until the pain management increased it to 40mgs 2xaday. WOWZER! I am sweating like I have run 10 miles, at any given time of the day or night!!!! It's horrible! And I need for it to stop. I will speak to the doctors about the Visteril, cause I sure need something, though I don't want to feel sleepier then I already do. I was perfectly content taking the Oxycodone the way I was because I felt in control of my severe pain at the times when I needed it most. Time released meds, just don't help me enough. I too have degenerative disc disease and add to that the joints too. I have had 3 lower back surgeries, neck surgery double discectomy, total right hip replacement twice in a 3 year period, my left leg bones, Tibia, Fibula,  and ankle bone twice, plates and screws put in then out, and most recently total right knee replacement. Now my right and left shoulder joints are shot so I suppose one of those will be next. At any rate, I too need the pain meds, but can't take much more of this swearting thing! So thanks for your help and Blessings.

      READ MORE
    • RayeAngela
      January 08, 2014
      RayeAngela
      January 08, 2014

      Sorry meant my left Knee.Embarassed

      READ MORE

FROM OUR COMMUNITY

  • sfggb49 November 03, 2008
    sfggb49
    June 19, 2008

    I take paxil and I did see that it does have a side effect of sweating. but I only sweat when talking to someone or even talking on the phone if I feel ANY pressure! I'm afraid if I lower my dosage (currently 40mg/day) than I'll feel even more pressure in ANY situation. I'm thinking of surgery.

    READ MORE
  • want to keep moving June 19, 2008
    want to keep moving
    June 19, 2008
    I've been taking Oxycotin for about a year. Once I went to higher dosages, I started to get the sweats. It's listed as a side effect of the drug. Dr's always remind me of that if I ask. READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.